Just found this site this am. Recently diagnosed with dysautonomia/POTS after 3 trips to the ER and being ill for quite a while with multiple syptoms. Very interested in meeting/talking with others with the same/similar condition. Can't do much without intensifying syptoms. Trying to find specialist that I can actually see with my insurance that understands the condition. Have accompanying low adenal levels which I think is adding to the symptoms also. Am going to address that issue with my new primary doctor next week.
How were you diagnosed? Did you have a Tilt Table Test?
Which of your adrenal hormone levels are low? If you have low cortisol and sometimes low aldosterone this can cause POTS symptoms. If this is the case treating this would hopefully resolve your symptoms.
What treatment have you been put on?
Someone else here may be able to give you specific details of a specialist near to you and give you advice on your insurance.
I was diagnosed with a tilt table test. 147 bpm in less than 10 mins. I have multiple other symptoms of POTS which would take way to long to cover :(.
I don't know exactly which adrenals are low. When in the hospital one of the doctors told me that my adrenals were 'very low'. He said not to a dangerous level yet but definately need to be looked into. I reported this to my primary but he has done nothing to follow up on that yet. I am going to persue that with him again this week now that I have done some research and realize how important it is! However, renal deficiency does not cover all of the symptoms I am suffering, whereas POTS does. At least judging from the research I have been doing all week. (?) But I am sure that treating the low adrenals would greatly improve some of my symptoms for sure, since it causes a lot of the same symptoms!
The cardiologist who did the tilt table test put me on bisoprolol fumarate 2.5MG and fludrocortisone 0.2MG. But these medicines made me extremely ill and I had to discontinue them. Although he diagnosed the POTS and says that he "treats many patients for this" he only wants to deal with the tachycardia and thinks my other symptoms are other issues and need to be dealt with through my primary physician.
Which leads me to believe that he doesn't really understand POTS at all!
Not to mention that he prescribed the fludrocortisone without telling me to increase my fluids or to increase my salt intake. In fact he sent me home on a cardiac diet which is no salt!
It is all very frustrating and I am very emotional anyway, which doesn't help. But then both low adrenals and POTS can cause depression.
Hello and Welcome to the Forum :) Sorry that you have to be here though!
while I do not have POTS, I do have NCS and can relate to having an Autonomic Dysfunction interfere w/ your life. also have Multiple Sclerosis...So, when one is not acting up the other is or sometimes they like to play together..Lol
WOW! Sounds like you may need to find a new Doctor.....Perhaps one that will actually talk to you and explain things...And , OH YA.....One that will not give you meds w/out telling you about them! Sent you home on a Cardiac Diet???? WOW!
Good for you though in doing your home work on your condition :) it is very important to be your own best advocate!!! Are you on any new meds now??
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.